Aa
A
A
A
Close
General Health Community
8.52k Members
Avatar universal

Did I damage my liver by taking too much acetomeniphen?

I was prescribed 5/325 Vicodin for a spine problem.  I took more than I should have but never more than 2.8 grams of acetomeniphen in a single day. I did this for 7 days.  2-2.5 grams most days. I became worried that I might have damaged my liver.  At 96 hours give or take I had ALT level of 96 and AST of 48.  Bilirubin was only midly elevated at 1.3.  I tend to run a little high on these after my gallbladder was removed.  Now 120 hours post exposure.  No jaundice that I can tell.  Pain in upper right side but I have that regularly since the gallbladder surgery.  Should I be worried or am I past the time where I would have serious problems.  I have a mildly upset stomach but I’m coming off prednisone for the same injury.  Thanks.  
2 Responses
Avatar universal
No one??
1530171 tn?1448133193
Vicodin 5/325 I believe contains 5 mg hydrocodone and 325 mg acetominophen.
The max. you should take is 5 or 6 tablets per day, if it's
the ES or the HP  type respectively.
Other than that, a 4gr acetominophen on its own is the absolute max, on an occasional o very limited basis.

A friend of mine passed from liver cancer in Sept. and he had been long-term on multiple drugs, including tylenol 3 several times daily.
You think doctors and pharmacists would check, before prescribing. There were at least a dozen drug interactions and some were exceeding the recommended  number of drugs, prescribed from the same class.
They called it therapeutic duplication.  Really?.
His liver just could not handle all this toxicity.

You should have the testing repeated in a few weeks, to make sure your liver is functioning well and there are no underlying issues.

In the end, I don't suspect, you suffered any sustained damage from this short-term use.

Read on natural & holistic approaches regarding
post- cholecystectomy to avoid unnecessary suffering,
which usually medical doctors don't tell you.

I hope your spine-related symptoms are improving.

Best wishes,
Niko
Have an Answer?
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1499064984
Queensland, Australia
19694731 tn?1482853437
AL
80052 tn?1496327897
way off the beaten track!, BC
Learn About Top Answerers
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.